Texas, 2013Hail and Damaging Winds in Texas, June 5, 2013
June 5, 2013 · NWS LUB · 28 events in 10 counties and zones
An area of thunderstorms developed as a result of upslope flow across the higher terrain of New Mexico during the mid to late afternoon hours, before morphing into a well-organized mesoscale convective complex into the late afternoon and evening. This complex raced southeast into the far southwest Texas panhandle and much of the South Plains, producing wind gusts near 90 mph and hail up to the…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $401 million
- Crop damage
- $110,000
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms developed as a result of upslope flow across the higher terrain of New Mexico during the mid to late afternoon hours, before morphing into a well-organized mesoscale convective complex into the late afternoon and evening. This complex raced southeast into the far southwest Texas panhandle and much of the South Plains, producing wind gusts near 90 mph and hail up to the size of baseballs. Several dozen reports of damage were received, including downed trees and power lines as well as broken windshields and damage to structures. By far, the most significant and widespread property damage was focused in northern Lubbock where some buildings lost roofs and thousands of windows were cracked or shattered. An electrical utility company stated that the number and severity of power outages in Lubbock alone had not been this extensive since the city was struck by the 1970 F5 tornado. In the wake of these destructive storms, high winds with frequent gusts of 50 to 70 mph were noted over much of the South Plains for up to an hour in duration. Total damages from this storm could exceed $500 million.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 5, 5:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 5:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
630 PM CDT WED JUN 5 2013
.AVIATION...
COMPUTER MODELS CONTINUE TO HINT AT THE POTENTIAL FOR A LARGE
COMPLEX OF STORMS TO AFFECT BOTH TERMINALS LATER THIS
EVENING/TONIGHT. HAVE INSERTED A TEMPO FOR THIS POSSIBILITY. AN
OUTFLOW BOUNDARY THAT PUSHED THROUGH THE SOUTHERN PLAINS EARLIER
THIS MORNING...HAS VEERED WINDS TO THE NORTHEAST. WINDS WILL
PERSIST FROM THIS DIRECTION THANKS TO A FRONTAL BOUNDARY MAKING
ITS WAY TOWARDS THE SOUTHERN TEXAS PANHANDLE THUS NEARING KCDS.
WIND SPEEDS HAVE THEREFORE INCREASED TO 11 KTS FROM THE NE AS A
RESULT OF THE NEARING FRONT...WITH WIND SPEEDS BEHIND THE FRONT
NOT OVERLY STRONG /15-19 KTS/ BUT COULD BE A FOCUS FOR STORMS IN
THE NEXT FEW HOURS ESPECIALLY FOR KCDS INITIALLY. OVERNIGHT...MVFR
CLOUD DECKS WILL FORM AND LINGER THROUGH MID-LATE MORNING
TOMORROW. THEREAFTER...WILL MAINTAIN A VCSH GIVEN CONTINUED NE SFC
WINDS ENCOURAGING LOW LEVEL MOISTURE...IN ADDITION TO A
DISTURBANCE ALOFT MOVING ACROSS THE AREA TOMORROW PROVIDING FOR
SOME LARGE SCALE ASCENT.
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT WED JUN 5 2013/
SHORT TERM...
STILL APPEAR TO BE ON TRACK FOR PRECIP FOR AT LEAST A PORTION OF THE
AREA WITH POSSIBILITY FOR A FAIRLY WIDESPREAD MEANINGFUL RAINFALL
EVENT. THREE AREAS STAND OUT AS POSSIBILITIES FOR AVENUES OF
CONVECTION THIS AFTERNOON AND EVENING. THE FIRST AND MOST CONFIDENT
ONE IS NM HIGH TERRAIN CONVECTION THAT HAS ALREADY INITIATED ON MUCH
OF THE SPINE OF MOUNTAINS THROUGH THE CENTER OF NEW MEXICO. THUNDER
IS MOST CONCENTRATED IN AREAS NORTH OF LAS VEGAS...AND IT IS THIS
AREA THAT HAS A GOOD CHANCE OF MOVING ESEWD DOWN A LOW LEVEL
MOISTURE AXIS INTO THE NRN PART OF THE FCST AREA THIS EVENING.
SECONDARILY IS A COLD FRONT THAT AT 19Z WAS LOCATED NEAR A CLAYTON
NM TO DUMAS TO PERRYTON LINE AND A PRE-FRONTAL TROUGH JUST SOUTH
OF THE FRONT...BOTH OF WHICH HAD SOME CUMULUS DEVELOPING ALONG
THEM. LASTLY IS A ZONE ROUGHLY FROM HOBBS TO SWEETWATER WHERE THE
OUTFLOW BOUNDARY THAT MOVED THROUGH EARLIER TODAY STALLED. SOME
CONFLUENCE NEAR THAT BOUNDARY AS WELL AS SOME WEAK LIFT OVER THAT
BOUNDARY COULD RELEASE SOME INSTABILITY BEFORE AFTN HEATING ENDS.
THAT SAID...FCST POPS WILL FAVOR THE NRN HALF OF THE FCST BEFORE
06Z THEN ERN THIRD BTWN 06Z AND 12Z. TREND WILL BE FROM LIKELY
CATEGORY IN THOSE FAVORED AREAS TO 30-40 PCT IN THE LESS FAVORED
ONES. SEVERE THREAT WILL PERSIST...ALTHOUGH LIMITED WARMING FROM
COOLISH TEMPS BEHIND THE OUTFLOW BOUNDARY IS LIMITING ML CAPE
VALUES TO ABOUT 1500-2500 J/KG. STILL SHOULD BE ENOUGH DESPITE
FAIRLY WEAK FLOW ALOFT FOR POTENTIAL OF SOME SEVERE HAIL AND WIND
PERHAPS TRANSITIONING TO A WIND POTENTIAL SHOULD A LINEAR
ORGANIZATION BE ABLE TO DEVELOP.
COOL POST-FRONTAL TEMPS AND A MORE UNIFORM LOW LEVEL WIND FIELD
SHOULD MINIMIZE PRECIP CHANCES THURSDAY...ALTHOUGH ENOUGH MOISTURE
AROUND TO KEEP SLIGHT CHANCE MENTION GOING. MOIST UPSLOPE PATTERN
FAVORS HIGH TERRAIN CONVECTION AGAIN...LIKELY MOVING INTO THIRD
PERIOD OF THE FCST. MOS TEMPS LOOK FINE FOR BOTH TONIGHT AND
THURSDAY.
LONG TERM...
NORTHWEST FLOW ALOFT AND UPSLOPE SURFACE WINDS WILL KEEP THE BEST
STORM CHANCES CONFINED TO THE SOUTH PLAINS AND FAR SOUTHWEST
PANHANDLE THURSDAY NIGHT...ALTHOUGH EXPECTING THE BRUNT OF ANY
ACTIVITY TO REMAIN ACROSS NEW MEXICO. THIS IS DUE TO EASTERLY
SURFACE WINDS ACROSS WEST TEXAS CONTRIBUTING TO A COOLER AND MORE
STABLE AIRMASS ALONG WITH THE LACK OF ANY APPRECIABLE FORCING.
UPSLOPE FLOW WILL PROVIDE FORCING FOR ASCENT ACROSS THE HIGHER
TERRAIN OF NEW MEXICO. ANY STORMS THAT DEVELOP SHOULD DECREASE IN
INTENSITY AS THEY MOVE EAST AWAY FROM THEIR OROGRAPHIC FORCING AND
BECOME COLD POOL DOMINATED WITHOUT THE DEVELOPMENT OF AN APPRECIABLE
LOW LEVEL JET. SHOULD SEE SOME BETTER INSTABILITY ACROSS THE AREA
FRIDAY AS TEMPERATURES WARM BACK INTO THE LOW TO MID 80S. THIS
SHOULD LEAD TO A BETTER CHANCE FOR STORMS LATE IN THE AFTERNOON INTO
THE EVENING HOURS ACROSS NORTHWEST ZONES AS ACTIVITY ONCE AGAIN
DEVELOPS IN NEW MEXICO AND IS USHERED SOUTHEASTWARD IN A
NORTHWESTERLY FLOW REGIME. SOUTHERLY RETURN FLOW WILL SET UP WITH A
STRONGER NOCTURNAL LOW LEVEL JET SUBSEQUENTLY DEVELOPING. MOISTURE
RETURN WILL DEPEND ON THE DEGREE OF VEERING WIND FIELDS
UNDERGO...WITH BACKED SOUTHEASTERLY FLOW FAVORING A GREATER
TRANSPORT OF MOISTURE.
LONGER RESIDENCE TIME OF SOUTHERLY FLOW WILL INCREASE MOISTURE
FURTHER ON SATURDAY...BUT VEERING WIND FIELDS WILL HELP TO MIX A
DRYLINE EASTWARD AND SLIDE BETTER STORM CHANCES EAST INTO THE
ROLLING PLAINS. WARM AND DRY CONDITIONS REMAIN ON TAP FOR LATE
WEEKEND INTO THE MIDDLE OF NEXT WEEK AS AN UPPER RIDGE BUILDS IN
FROM THE SOUTHWEST...SPELLING HIGH TEMPERATURES IN THE MID 90S TO
NEAR 100 WITH LOWS IN THE MID 60S TO LOW 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 57 77 58 80 60 / 60 20 30 30 30
TULIA 59 78 58 81 61 / 60 20 20 20 30
PLAINVIEW 60 78 59 82 62 / 60 20 20 20 30
LEVELLAND 63 79 61 82 64 / 50 20 20 20 30
LUBBOCK 63 79 61 83 64 / 50 20 20 20 30
DENVER CITY 65 79 62 84 65 / 40 20 20 20 20
BROWNFIELD 65 79 62 83 65 / 40 20 20 20 20
CHILDRESS 63 81 62 85 63 / 60 20 10 10 20
SPUR 65 80 62 84 64 / 50 20 20 10 20
ASPERMONT 69 82 64 85 65 / 50 20 10 10 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
29
Hazardous weather outlook, Jun 5, 10:37 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1137 AM CDT WED JUN 5 2013
TXZ021>044-061645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1137 AM CDT WED JUN 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THIS AFTERNOON
AND THIS EVENING ACROSS THE ENTIRE AREA TODAY. THE GREATEST AND
MOST LIKELY THREAT FOR THUNDERSTORMS WILL OCCUR DURING THE EVENING
HOURS AS A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS
EASTERN NEW MEXICO AND MOVE INTO THE SOUTH PLAINS... AND LATER INTO
THE ROLLING PLAINS... DURING THE OVERNIGHT HOURS. THIS COMPLEX
WOULD LIKELY BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH WITH HAIL TO THE SIZE OF QUARTERS... WITH AN ISOLATED
TORNADO POSSIBLE AS WELL. EARLIER IN THE AFTERNOON... THE
POTENTIAL EXISTS FOR ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT ACROSS BOTH THE SOUTH PLAINS AND ROLLING
PLAINS. HOWEVER... THUNDERSTORM DEVELOPMENT DURING THE EARLY
AFTERNOON IS LESS LIKELY THAN THE OVERNIGHT COMPLEX PREVIOUSLY
DESCRIBED...AND THE PLACEMENT OF INDIVIDUAL STORMS IS RELATIVELY
UNCERTAIN. ANY THUNDERSTORMS THAT DO MANAGE TO DEVELOP DURING THE
AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 60
MPH... HAIL TO THE SIZE OF GOLF BALLS... AND AN ISOLATED TORNADO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE WEEKEND ACROSS THE
SOUTH PLAINS... PARTICULARLY DURING THE EVENING AND AFTERNOON
HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...
HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING.
Event by event
19 thunderstorm wind, 6 high wind, 3 hail. Local standard time, as filed.
Thunderstorm Wind, Parmer
- When
- June 5, 7:15 PM CST to 7:30 PM CST
- Where
- Parmer County, 2 mi NE of Friona
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.651, -102.705
A Texas Tech University West Texas mesonet site near Friona reported a 63 mph wind gust.
Hail, Parmer
- When
- June 5, 7:28 PM CST to 7:54 PM CST
- Where
- Parmer County, Friona
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 34.630, -102.730
Trained spotters, law enforcement, and the public reported a swath of hail ranging in sizes from golf balls to baseballs in the town of Friona. The large, wind-driven hail caused damage to several vehicles including a police cruiser in Friona.
Thunderstorm Wind, Parmer
- When
- June 5, 7:49 PM CST
- Where
- Parmer County, Farwell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.380, -103.030
The public estimated winds to 70 mph along with penny size hail as limbs were ripped from trees.
Thunderstorm Wind, Cochran
- When
- June 5, 8:20 PM CST to 9:05 PM CST
- Where
- Cochran County, 1 mi ENE of Morton
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.725, -102.754
A Texas Tech University West Texas mesonet site near Morton reported several severe wind gusts, peaking at 72 mph.
Hail, Lamb
- When
- June 5, 8:22 PM CST
- Where
- Lamb County, 3 mi W of Springlake
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.230, -102.353
A trained storm spotter reported hen egg size hail near Springlake. No damage was reported.
Thunderstorm Wind, Bailey
- When
- June 5, 8:45 PM CST
- Where
- Bailey County, 2 mi SSW of Muleshoe
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.193, -102.743
A Texas Tech University West Texas mesonet site near Muleshoe reported a wind gust to 60 mph.
Thunderstorm Wind, Yoakum
- When
- June 5, 8:50 PM CST to 9:30 PM CST
- Where
- Yoakum County, 3 mi N of Plains
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.223, -102.830
A Texas Tech University West Texas mesonet site near Plains measured a peak wind gust to 69 mph.
Thunderstorm Wind, Hockley
- When
- June 5, 9:00 PM CST to 9:05 PM CST
- Where
- Hockley County, 4 mi S of Levelland
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.522, -102.370
A Texas Tech University West Texas mesonet site south of Levelland measured wind gusts up to 76 mph.
Thunderstorm Wind, Hockley
- When
- June 5, 9:00 PM CST to 9:11 PM CST
- Where
- Hockley County, 6 mi SSW of Anton
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.740, -102.210
A Texas Tech University West Texas mesonet site and the fire department in Anton recorded wind gusts up to 70 mph.
High Wind, Cochran
- When
- June 5, 9:05 PM CST to 10:30 PM CST
- Where
- Cochran forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Thunderstorm Wind, Lubbock
- When
- June 5, 9:10 PM CST to 9:35 PM CST
- Where
- Lubbock County, 0.9 mi SW of Reese Vlg
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.590, -102.030
A Texas Tech University West Texas mesonet site in Reese Center recorded wind gusts up to 81 mph.
Thunderstorm Wind, Yoakum
- When
- June 5, 9:15 PM CST
- Where
- Yoakum County, 7 mi WNW of Denver City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.009, -102.962
A Texas Tech University West Texas mesonet site near Denver City measured a wind gust to 60 mph.
Thunderstorm Wind, Hockley
- When
- June 5, 9:15 PM CST
- Where
- Hockley County, 4 mi NE of Ropesville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 33.461, -102.101
A NWS employee reported several power poles snapped along Highway 62 northeast of Ropesville.
Thunderstorm Wind, Lubbock
- When
- June 5, 9:20 PM CST to 9:40 PM CST
- Where
- Lubbock County, 6 mi SSW of Wolfforth
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.420, -102.060
A Texas Tech University West Texas mesonet site near Wolfforth recorded wind gusts up to 84 mph.
Thunderstorm Wind, Lamb
- When
- June 5, 9:25 PM CST
- Where
- Lamb County, 6 mi S of Olton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.093, -102.130
A Texas Tech University West Texas mesonet site near Olton measured a wind gust of 58 mph.
Thunderstorm Wind, Lubbock
- When
- June 5, 9:30 PM CST to 9:41 PM CST
- Where
- Lubbock County, 4.03 mi WSW of (Lbb)lubbock Intl Ar to 3.5 mi S of Lubbock
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $400 million
- Crop damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.640, -101.880
An official NWS storm damage survey, along with trained spotters, police department officials, the Automated Surface Observing System, and equipment at the NWS, confirmed severe wind gusts ahead of a squall line moving through Lubbock. Gusts up to 72 mph were recorded as the line caused considerable damage and downed numerous trees, snapped almost 100 power poles, blew out several windows, and inflicted substantial damage to roofs, windows, vehicles, and structures. At the Motor Inns of America hotel in north Lubbock, downburst winds completely stripped a large section of the roof from the building forcing residents to evacuate. Fortunately, there were no serious injuries reported. Those buildings that suffered broken windows or damaged roofs also received various degrees of water damage to walls, carpets, and personal belongings. Nearly 30,000 customers lost power in the city of Lubbock.
High Wind, Lamb
- When
- June 5, 9:30 PM CST
- Where
- Lamb forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.069, -102.352 (the zone’s center; the record gives no point)
High Wind, Yoakum
- When
- June 5, 9:30 PM CST to 10:35 PM CST
- Where
- Yoakum forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
High Wind, Hockley
- When
- June 5, 9:35 PM CST to 10:55 PM CST
- Where
- Hockley forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Thunderstorm Wind, Hockley
- When
- June 5, 9:40 PM CST to 10:45 PM CST
- Where
- Hockley County, 6 mi SSW of Anton
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.740, -102.210
A Texas Tech University West Texas mesonet site near Anton measured several severe wind gusts, peaking at 75 mph.
Thunderstorm Wind, Lubbock
- When
- June 5, 9:50 PM CST to 10:00 PM CST
- Where
- Lubbock County, 3.5 mi N of Posey to 0.77 mi E of Slaton
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $1.0 million
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.530, -101.690
An official NWS storm damage survey confirmed significant wind driven damage from near Buffalo Springs Lake and Ransom Canyon down into Slaton. Several trees and power lines and poles were downed, along with rail cars being piled on top of one another in Slaton. The Texas Tech University West Texas mesonet site northeast of Slaton measured an 82 mph gust as the line of storms passed through, while the NWS storm survey estimated wind gusts of near 90 mph associated with some of the damage.
Thunderstorm Wind, Crosby
- When
- June 5, 9:55 PM CST to 10:00 PM CST
- Where
- Crosby County, Lorenzo
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 33.670, -101.530
A meteorologist with the Texas Tech University West Texas mesonet group reported a wind gust to 80 mph in Lorenzo. Additionally, a roof was torn off of a warehouse in Lorenzo.
Thunderstorm Wind, Lynn
- When
- June 5, 10:00 PM CST
- Where
- Lynn County, 3 mi NNE of Tahoka
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.220, -101.760
A Texas Tech University West Texas mesonet site in Tahoka measured a 62 mph wind gust.
Thunderstorm Wind, Lubbock
- When
- June 5, 10:10 PM CST to 10:55 PM CST
- Where
- Lubbock County, 0.9 mi SW of Reese Vlg
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.590, -102.030
A Texas Tech University West Texas mesonet site in Reese Center measured wind gusts up to 70 mph.
High Wind, Lubbock
- When
- June 5, 10:15 PM CST to 11:00 PM CST
- Where
- Lubbock forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
Hail, Crosby
- When
- June 5, 10:27 PM CST to 11:00 PM CST
- Where
- Crosby County, 6.23 mi NNE of Kalgary
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.480, -101.100
Law enforcement personnel reported quarter size hail near White River Lake. No damage was reported.
High Wind, Lynn
- When
- June 5, 10:30 PM CST to 10:45 PM CST
- Where
- Lynn forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Thunderstorm Wind, Garza
- When
- June 5, 10:40 PM CST
- Where
- Garza County, 8.57 mi ENE of Justiceburg
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.070, -101.060
A Texas Tech University West Texas mesonet site near Lake Alan Henry recorded a 62 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Texas, June 5 to 6, 20131 death · $108,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Texas, June 5, 2013$1.6 million · 2.75 in hail · 26 events
- Flash Flooding and Hail in Mississippi, June 5 to 6, 2013$115,000 · 1 in hail · 28 events
- Dust Storm and Hail in New Mexico, June 5, 2013$56,000 · 1.75 in hail · 24 events
- Flash Flooding and Damaging Winds in Alabama, June 5, 2013$81,000 · 52 kt wind · 13 events
- Tornado and Hail in Arkansas, June 5, 2013$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Georgia, June 5 to 6, 2013$84,000 · 50 kt wind · 7 events
- Lightning Strike in Arkansas, June 5, 2013$100,000 · 1 event
- Damaging Winds in New Mexico, June 5, 2013$40,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 5 to 6, 2013$2,000 · 1.75 in hail · 31 events
- Flash Flooding and Hail in Tennessee, June 5, 2013$23,000 · 1 in hail · 7 events
- Flash Flood in South Carolina, June 5, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444470, 444872, 444873, 444941, 444876, 444875, 444878, 444942, 444943, 445008, 444945, 444879, 445006, 444947, 444877, 445001, 445007, 445011, 445009, 444944, 445002, 445837, 445003, 444946, 445010, 445005, 445012, 445004.